Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 6, 2021Manitowoc County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 6, 2021, 7:44 PM CDT for Manitowoc County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 7:44 PM CDT (00:44 UTC)
Expired
Jul 6, 2021, 8:15 PM CDT
In force
31 min
Issued by
NWS Green Bay, WI

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS83 KGRB 070044
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
744 PM CDT Tue Jul 6 2021
 
WIZ049-050-070115-
Calumet WI-Manitowoc WI-
744 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALUMET AND SOUTHERN
MANITOWOC COUNTIES UNTIL 815 PM CDT...

At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valders to near Camp Rokilio Scout Camp to
6 miles southwest of Elkhart Lake. Movement was east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Manitowoc, Cleveland, Valders, St. Nazianz, St Anna, Camp Rokilio
Scout Camp, Two Rivers, Kiel, New Holstein and Newton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Wisconsin.

LAT...LON 4394 8816 4394 8818 4416 8800 4416 8751
      4407 8759 4389 8773 4389 8816
TIME...MOT...LOC 0043Z 273DEG 26KT 4412 8789 4394 8800 4378 8813 

$$

Hykin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:40 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 6, 6:40 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
640 PM CDT Tue Jul 6 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 251 PM CDT Tue Jul 6 2021

A cold front was situated from Wausau to Manitowoc, with
temperatures in the 60s and 70s northeast of the boundary and
80s southwest. Strong instability was noted along and southwest
of the front, with MUCAPE 3000-4000 j/kg, and MLCAPE around 2000
j/kg. Deep layer shear of 30-40 knots was situated across C/EC WI,
and 0-3 km helicities of 200-300 were spreading eastward into the
region, so supercells will be possible. WBZ heights are high,
around 11-11.5 K feet, which should tend to limit hail potential.
PWATs were once again in 1.5 to 1.75 inch range. The main concerns
will be damaging winds and heavy rainfall, with a low-end tornado
threat for any supercells that develop and interact with the
frontal, lake breeze and outflow boundaries. The potential for
heavy rainfall will persist through the night, though convection
and associated higher precipitation rates should taper off after
midnight. Expecting primarily urban flooding concerns.

The rain will persist across the region on Wednesday, with a slow
diminishing trend expected over north central and far northeast
WI. It will be very cool across the region, with highs in the
lower to middle 60s.

Gusty northeast winds in the Fox Valley and lakeshore areas will
result in conditions hazardous to small craft on the lake/bay, as
well as high swim risk along the Lake Michigan beaches. Marine
headlines will need to be extended beyond tonight.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 251 PM CDT Tue Jul 6 2021

While a strong upper-level ridge will continue to plague the
western CONUS with an ongoing heat wave, a pair of shortwave
troughs will bring precipitation chances into the Great Lakes
region. The main forecast question is where a boundary will set-up
this weekend as models are struggling in this regard. There has
been a subtle southern shift which could provide a dry stretch of
weather from Thursday through most of next weekend. Temperatures
will be below normal through the end of the work week, then warm
closer to normal thereafter.

Wednesday night and Thursday...
Chance of showers/isolated thunderstorms will continue mainly over
east-central WI Wednesday night as a surface wave rides a frontal
boundary toward the eastern Great Lakes. Otherwise, skies are
expected to become partly cloudy across northern WI after midnight
as high pressure begins to build into the region from the Upper MS
Valley. Min temperatures to range from the lower to middle 40s far
north-central WI, to the middle 50s over east-central WI. It is
conceivable that a few showers may linger into Thursday morning
over east-central WI as a shortwave trough to be passing overhead.
The rest of the forecast area will be dry under partly cloudy
skies as the high pressure moves into the western Great Lakes
region. Max temperatures to be warmer than Wednesday with readings
on Thursday to range from the middle 60s near Lake MI, generally
around 70 degrees inland.

Thursday night and Friday...
The high pressure to remain over the northern and western sections
of the Great Lakes, thereby bringing mostly clear to partly cloudy
skies and light winds to northeast WI Thursday night. May have to
watch for fog to develop depending on how much rain falls earlier
in the week. Min temperatures to be in the middle to upper 40s
north, mainly lower 50s south. As the high pressure slowly begins
to shift east on Friday, attention turns to the northern Plains
where a new shortwave trough is forecast to slide southeast o the
backside of the western CONUS upper ridge. Anticipate some
increase in clouds during the day, but it appears that the bulk of
any precipitation would remain to our west. Therefore, have
trimmed back on pops across the north and east, but kept a chance
pop across central WI. Max temperatures on Friday should reach the
lower 70s near Lake MI, lower to middle 70s north and middle to
upper 70s south.

Friday night and Saturday...
Models show this shortwave trough to slowly move south-southeast
into the central Plains/Midwest by Saturday afternoon. Meanwhile,
a quasi-stationary front is expected to be situated over central
IL by 00Z Sunday. Models have continued their recent trend of
keeping this front to our south, thus it is looking more likely
that northeast WI will remain dry Friday night and Saturday. Max
temperatures on Saturday to be in the lower to middle 70s
lakeside, middle to upper 70s inland.

Saturday night and Sunday...
The shortwave trough becomes a weak closed upper low over the
central Plains/Midwest Saturday night with the models moving the
upper low very little through Sunday. The main model issue has to
do more with the location of the front which varies from central
IL (ECMWF) to southern IL (GFS) and seems to vary from run-to-run.
The GFS solution has shifted this front almost 500 miles farther
south than its previous run, thus confidence on exactly where this
front will set-up is rather low. The bottom line is that it is
looking more like a completely dry weekend for northeast WI. Max
temperatures on Sunday to be in the middle to upper 70s near Lake
MI, upper 70s to lower 80s inland.

Sunday night and Monday...
Eventually, the closed upper low, surface low and former quasi-
stationary front (now warm front) will begin to lift northeast
toward the Great Lakes by Monday. There are some model timing
issues here as well, but will need to at least mention chance
pops. Max temperatures on Monday are expected to be similar to
Sunday with the warmest readings west of the Fox Valley.

Monday night and Tuesday...
Northeast WI will probably be impacted by this system Monday night
into Tuesday as it continues to track northeast through the Great
Lakes. By Tuesday, the western ridge to have broken down with more
of a near zonal flow over the northern tier of states. Some of
that western CONUS heat will work east, bringing max temperatures
into the 80-85 degree range.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 640 PM CDT Tue Jul 6 2021

Low pressure moving along a nearly stationary front across
central Wisconsin will bring showers and thunderstorms to the area
from west to east through this evening. The rain showers and
possibly a few thunderstorms will continue tonight and diminish
toward Wednesday morning. A few strong thunderstorms with gusty
winds are possible this evening. Ceilings and visibility will
fall to MVFR by late evening and to IFR tonight. Conditions will
slowly improve Wednesday, especially north of a RHI to IMT line.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through Wednesday morning for WIZ040-050.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Kallas
AVIATION.......Cooley
Hazardous weather outlook, Jul 6, 2:53 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
253 PM CDT Tue Jul 6 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
253 PM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a threat of severe thunderstorms, mainly for areas south
of highway 29 through 10 pm. Damaging winds, torrential rainfall
and hail are the main threats. An isolated tornado is also
possible in central Wisconsin. A threat of heavy rainfall and
urban and small stream flooding will continue through the night.

Building waves on Lake Michigan could create dangerous swimming
conditions at beaches along Lake Michigan.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Urban and small stream flooding remains possible through Wednesday
morning as rainfall continues.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

LMZ521-522-541>543-072000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
253 PM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft are expected due to gusty
northeast winds and building waves. A Small Craft Advisory is in
effect.

Thunderstorms are possible at times tonight. Gusty winds, hail,
and cloud to water lightning will pose a threat to boaters.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Conditions hazardous to small craft are possible Wednesday into
Thursday due to persistent and gusty northeast winds.

Kieckbusch/Kallas

In the hours before

Local storm report, Jul 6, 6:28 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     FLOOD            3 W JORDAN              44.57N 89.53W
07/06/2021                   PORTAGE            WI   PUBLIC

            MINOR FLOODING REPORTED.

&&
Local storm report, Jul 6, 6:29 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLOOD            2 N PARK RIDGE          44.54N 89.54W
07/06/2021                   PORTAGE            WI   PUBLIC

            MINOR FLOODING REPORTED.

&&
Local storm report, Jul 6, 6:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 PM CDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     FLOOD            JUNCTION CITY           44.58N 89.75W
07/06/2021                   PORTAGE            WI   TRAINED SPOTTER

            MINOR FLOODING ON COUNTY ROAD P.

&&
Special weather statement, Jul 6, 7:00 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
700 PM CDT Tue Jul 6 2021

WIZ038-039-048>050-070045-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
700 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...CALUMET...
EASTERN WINNEBAGO...SOUTHEASTERN OUTAGAMIE AND WESTERN MANITOWOC
COUNTIES UNTIL 745 PM CDT...

At 659 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Appleton to near Central Lake Winnebago to
Rosendale. Movement was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly,
Chilton, Brillion, Valders and St. Nazianz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Wisconsin.

LAT...LON 4390 8873 4404 8858 4433 8852 4430 8784
      4394 8784 4389 8794 4389 8816 4394 8816
      4394 8840 4389 8840
TIME...MOT...LOC 2359Z 276DEG 30KT 4430 8837 4399 8837 4383 8868

Hykin
Local storm report, Jul 6, 7:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     2 NNW QUINNEY           44.03N 88.31W
07/06/2021  E57 MPH          CALUMET            WI   PUBLIC

&&

RH
Special weather statement, Jul 6, 7:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
744 PM CDT Tue Jul 6 2021

WIZ049-050-070115-
Calumet WI-Manitowoc WI-
744 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALUMET AND SOUTHERN
MANITOWOC COUNTIES UNTIL 815 PM CDT...

At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valders to near Camp Rokilio Scout Camp to
6 miles southwest of Elkhart Lake. Movement was east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Manitowoc, Cleveland, Valders, St. Nazianz, St Anna, Camp Rokilio
Scout Camp, Two Rivers, Kiel, New Holstein and Newton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Wisconsin.

LAT...LON 4394 8816 4394 8818 4416 8800 4416 8751
      4407 8759 4389 8773 4389 8816
TIME...MOT...LOC 0043Z 273DEG 26KT 4412 8789 4394 8800 4378 8813

Hykin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:00 PM CDTSpecial Weather StatementGRBCalumet45 min
Jul 6, 7:16 PM CDTSpecial Marine WarningGRB89 min
Jul 6, 9:47 PM CDTBeach Hazards StatementGRBDoor42 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.